Alert archive / Guam / Red Flag Warnings in 2016
Red Flag Warning 7, NWS Guam
NWS Guam issued this red flag warning at May 7, 2016, 8:28 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2016, 8:28 PM CDT (01:28 UTC)
- Expired
- May 8, 2016, 3:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Guam
The text
As transmitted.
402 WWMY80 PGUM 080128 RFWMY URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TIYAN GU 1128 AM CHST SUN MAY 8 2016 ...DRY CONDITIONS AND GUSTY WINDS WILL MAINTAIN AN INCREASED FIRE DANGER THROUGH MONDAY... GUZ001-080900- /O.UPG.PGUM.FW.A.0011.000000T0000Z-160509T0800Z/ /O.NEW.PGUM.FW.W.0007.160508T0128Z-160508T0800Z/ /O.NEW.PGUM.FW.A.0012.160508T0800Z-160509T0800Z/ GUAM- 1128 AM CHST SUN MAY 8 2016 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CHST THIS EVENING FOR GUAM... ...FIRE WEATHER WATCH REMAINS IN EFFECT THROUGH MONDAY AFTERNOON FOR GUAM... THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CHST THIS EVENING. A FIRE WEATHER WATCH ALSO REMAINS IN EFFECT THROUGH MONDAY AFTERNOON. * AFFECTED AREA...GUAM...ESPECIALLY THE MOUNTAINS AND GRASSLANDS OF CENTRAL AND SOUTHERN GUAM. * WIND...EAST 15 TO 20 MPH WITH GUSTS TO 25 MPH. * HUMIDITY...BETWEEN 50 AND 60 PERCENT. * HIGHS IN THE UPPER 80S. * TIMING...MOST DANGEROUS TIME WILL BE FROM THE LATE MORNING UNTIL NEAR SUNSET. * IMPACTS...ANY FIRES THAT START MAY SPREAD RAPIDLY... ESPECIALLY ALONG EAST-FACING SLOPES. OUTDOOR BURNING IS DISCOURAGED AS FLYING EMBERS AND ASH MAY START NEW FIRES DOWNWIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL MAINTAIN GOOD CONDITIONS FOR THE RAPID SPREAD OF WILDFIRES. POSTPONE ANY PLANNED OUTDOOR BURNING UNTIL CONDITIONS IMPROVE. && $$ ZIOBRO
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at May 7, 5:01 PM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, May 7, 5:01 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TIYAN GU 801 AM CHST SUN MAY 8 2016 .SYNOPSIS... PGUA DOPPLER WEATHER RADAR SHOWS ISOLATED TRADE-WIND SHOWERS MOVING THROUGH THE MARIANAS WATERS. SHOWER COVERAGE UPSTREAM IS SPARSE AND THIS DRIER WEATHER IS MOVING INTO THE ZONES. THE VAD WIND PROFILE REVEALS EAST TO EAST-NORTHEAST WINDS OF 12 TO 22 KNOTS THROUGH THE LOWEST 10 THOUSAND FEET OF THE AIR. THE WEATHER BALLOON FROM SATURDAY NIGHT REPORTED THAT WINDS BECAME VARIABLE AROUND 10 KNOTS AT 20 THOUSAND FEET THEN BECAME WEST TO WEST- SOUTHWEST AT 30 TO 50 KNOTS ABOVE 30 THOUSAND FEET. && .DISCUSSION... TROPICAL UPPER TROPOSPHERIC TROUGH WILL BE THE MAIN WEATHER FEATURE FOR THE MARIANAS THIS WEEK. THE TUTT IS NOT PARTICULARLY ACTIVE WITH RESPECT TO CONVECTION AT THIS TIME. MOSTLY IT IS CAUSING A FIELD OF THICK AND JUICY CIRRUS TO LIFT NORTHWARD. THEREFORE THE MAIN CHANGE TO THE FORECAST WAS TO MAKE TODAY PARTLY SUNNY AND TONIGHT MOSTLY CLOUDY. LOWERED THE HIGH TEMPS TODAY BY 1 DEGREE DUE TO LESS INSOLATION. && .FIRE WEATHER... WINDS WILL BE THE MAIN FIRE WEATHER PROBLEM FOR TODAY. SHOULD BE FAIRLY DRY AND THE DROUGHT INDEX IS NOW 770. THE NEXT FEW DAYS AT LEAST ARE LOOKING PRETTY DRY...SO IT WILL INCREASE A BIT MORE AT LEAST. IT COULD POSSIBLY EQUAL THE PEAK OF 779 IN 2010 AS EARLY AS NEXT TUESDAY. WE HAVE A FIRE WEATHER WATCH OUT NOW...IF WINDS PICK UP WE MAY NEED TO UPGRADE IT TO A RED FLAG WARNING. && .EASTERN MICRONESIA... TWO WEAK TRADE-WIND DISTURBANCES CAN BE SEEN ACROSS MICRONESIA THIS MORNING...ONE DEPARTING CHUUK AND ANOTHER ONE APPROACHING KOSRAE. RESIDUAL CONVERGENCE IN THE WAKE OF THE FIRST DISTURBANCE WILL MAINTAIN A CHANCE OF THUNDERSTORMS NEAR CHUUK THRU THIS EVENING. OTHERWISE...SURFACE RIDGING BETWEEN THESE TWO DISTURBANCES SHOULD PROVIDE A BRIEF PERIOD OF FAIR WEATHER NEAR BOTH CHUUK AND POHNPEI UNTIL MONDAY. FOR KOSRAE...THE SECOND DISTURBANCE IS GOING TO TRIGGER OFF AND ON SHOWERS AND POSSIBLE THUNDERSTORMS THRU TONIGHT. FARTHER EAST...A TRADE-WIND CONVERGENCE ZONE PREVIOUSLY BETWEEN 3N AND 8N MEANDERING EASTWARD FROM 175E TO BEYOND 155W HAS BROKEN UP INTO A SERIES OF WELL ORGANIZED TRADE DISTURBANCES. THE FIRST ONE IS NEAR 177E AND SHOULD REACH THE MARSHALL ISLANDS LATE THIS EVENING. THEREFORE EXPECT CONVECTION ASSOCIATED WITH THIS SYSTEM TO SPREAD OVER MAJURO NEAR MIDNIGHT TONIGHT. AS THIS SYSTEM GRADUALLY MOVES FARTHER WESTWARD...IT WILL TAKE ADVANTAGE OF EXISTING DIVERGENT WINDS ALOFT TO TRIGGER MORE WET WEATHER FOR KOSRAE AND POHNPEI ON MONDAY...CHUUK BY MONDAY EVENING. AT LEAST THREE MORE TRADE DISTURBANCES FROM UPSTREAM EAST OF THE DATE LINE WILL ALSO FOLLOW A SIMILAR PATH AND PROLONG UNSETTLED WEATHER ACROSS ALL FOUR LOCATIONS THRU MIDWEEK. && .WESTERN MICRONESIA... REASONING FOR THE CHUUK FORECAST IS INCLUDED UNDER EASTERN MICRONESIA ABOVE. A SURFACE TROUGH EXTENDS NORTHWESTWARD FROM SOUTHWEST OF KOROR AT EQ134E TO NEAR MINDANAO. CONVERGING TRADE WINDS EAST OF THIS TROUGH ARE COMBINING WITH MOIST AIR AND DIVERGENT UPPER-LEVEL WINDS TO FLARE UP SPORADIC CONVECTION JUST SOUTH OF KOROR AND YAP THIS MORNING. DIVERGENT SOUTHERLY WINDS ALOFT WILL ADVECT THIS CONVECTION NORTHWARD OVER KOROR BY THIS AFTERNOON...AND THEN YAP THIS EVENING. THIS TREND IS ANTICIPATED TO CONTINUE THRU MONDAY EVENING. AFTERWARD A FEW TRADE-WIND DISTURBANCES FROM THE EAST WILL ARRIVE AND SUSTAIN LOCALLY HEAVY SHOWERS AND ISOLATED THUNDERSTORMS FOR BOTH PLACES THRU MIDWEEK. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...FIRE WEATHER WATCH THROUGH MONDAY AFTERNOON FOR GUZ001. MARIANAS WATERS...NONE. && STANKO/CHAN
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:28 PM CDT | Fire Weather Watch | GUM | 22 hr |
Nearby
Red Flag Warnings in Guam, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.